Alert archive / Utah / High Wind Warnings in 2009
High Wind Warning 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind warning at Mar 29, 2009, 7:29 AM MDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2009, 7:29 AM MDT (13:29 UTC)
- Expired
- Mar 30, 2009, 3:50 AM MDT
- In force
- 20 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 291329 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 729 AM MDT SUN MAR 29 2009 ...STRONG WINDS FOR MUCH OF UTAH TODAY... .STRONG A COLD FRONT WILL MOVE ACROSS NORTHERN UTAH THIS MORNING AND INTO SOUTHERN UTAH THIS AFTERNOON. STRONG SOUTHWEST WINDS ARE EXPECTED TO DEVELOP AHEAD OF THE COLD FRONT. WINDS WILL THEN SHIFT TO THE NORTHWEST AND REMAIN STRONG FOR A FEW HOURS BEHIND THE FRONT BEFORE DECREASING. UTZ005-292100- /O.UPG.KSLC.WI.Y.0007.000000T0000Z-090329T2100Z/ /O.NEW.KSLC.HW.W.0001.090329T1329Z-090329T2100Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 729 AM MDT SUN MAR 29 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. THIS WARNING IS FOR NORTHWEST UTAH...INCLUDING THE I-80 AND HIGHWAY 30 CORRIDORS. A STRONG COLD FRONT MOVING THROUGH NORTHWEST UTAH WILL RESULT IN NORTHWEST WINDS OF 30 TO 40 WITH GUSTS IN EXCESS OF 60 MPH THIS MORNING. NORTHWEST WINDS WILL REMAIN STRONG ACROSS THE GREAT SALT LAKE DESERT INTO THE EARLY AFTERNOON BEFORE GRADUALLY DIMINISHING. STRONG CROSSWINDS WILL IMPACT TRAVEL ALONG I-80 AND HIGHWAY 30 ACROSS NORTHWEST UTAH. MOTORISTS TRAVELING ACROSS NORTHWEST UTAH...PARTICULARLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION...AND BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ UTZ015-292100- /O.CON.KSLC.WI.Y.0007.000000T0000Z-090329T2100Z/ WEST CENTRAL UTAH- 729 AM MDT SUN MAR 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. THIS ADVISORY IS FOR WEST-CENTRAL UTAH. GUSTY SOUTH WINDS WILL SHIFT TO THE NORTHWEST DURING THE MORNING AND EARLY AFTERNOON HOURS AND REMAIN STRONG BEHIND A COLD FRONT. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED BEFORE GRADUALLY DECREASING THIS AFTERNOON. STRONG CROSSWINDS WILL IMPACT TRAVEL ALONG HIGHWAY 6 ACROSS WESTERN UTAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ UTZ013-016-019>021-292130- /O.CON.KSLC.WI.Y.0007.090329T1600Z-090330T0400Z/ SAN RAFAEL SWELL-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 729 AM MDT SUN MAR 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. THIS ADVISORY IS FOR SOUTH CENTRAL UTAH...THE SAN RAFAEL SWELL AND LAKE POWELL AREAS. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL DEVELOP BY LATE THIS MORNING. STRONGER WEST TO NORTHWEST WINDS WILL ACCOMPANY A COLD FRONT AS IT SWEEPS THROUGH THE AREA DURING THE LATE AFTERNOON TO EARLY EVENING HOURS...WITH LOCAL GUSTS IN EXCESS OF 55 MPH POSSIBLE. WINDS WILL THEN GRADUALLY DECREASE BEHIND THE FRONT. STRONG CROSSWINDS CAN BE EXPECTED ALONG HIGHWAYS 89 AND 95...AS WELL AS OTHER NORTH-SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
6 follow-up statements
000 WWUS75 KSLC 291433 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 833 AM MDT SUN MAR 29 2009 ...STRONG WINDS FOR MUCH OF UTAH TODAY... .STRONG A COLD FRONT WILL MOVE ACROSS NORTHERN UTAH THIS MORNING AND INTO SOUTHERN UTAH THIS AFTERNOON. STRONG SOUTHWEST WINDS ARE EXPECTED TO DEVELOP AHEAD OF THE COLD FRONT. WINDS WILL THEN SHIFT TO THE NORTHWEST AND REMAIN STRONG FOR A FEW HOURS BEHIND THE FRONT BEFORE DECREASING. UTZ015-292100- /O.UPG.KSLC.WI.Y.0007.000000T0000Z-090329T2100Z/ /O.EXA.KSLC.HW.W.0001.000000T0000Z-090329T2100Z/ WEST CENTRAL UTAH- 833 AM MDT SUN MAR 29 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. THIS WARNING IS FOR WEST-CENTRAL UTAH...INCLUDING DELTA...AND HIGHWAY 6 WEST OF DELTA. A STRONG COLD FRONT MOVING THROUGH NORTHWEST UTAH WILL CROSS WEST CENTRAL UTAH BETWEEN 9 AND NOON. NORTHWEST WINDS OF 30 TO 40 WITH GUSTS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS FRONT AS IT PASSES THROUGH THE AREA. NORTHWEST WINDS WILL REMAIN STRONG BEHIND THE FRONT INTO THE EARLY AFTERNOON BEFORE GRADUALLY DIMINISHING. STRONG CROSSWINDS WILL IMPACT TRAVEL ALONG HIGHWAY 6 WEST OF DELTA...AS WELL AS OTHER EAST-WEST ORIENTED HIGHWAYS ACROSS WEST CENTRAL UTAH. MOTORISTS TRAVELING ACROSS WEST CENTRAL UTAH...PARTICULARLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION...AND BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ UTZ005-292100- /O.CON.KSLC.HW.W.0001.000000T0000Z-090329T2100Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 833 AM MDT SUN MAR 29 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. THIS WARNING IS FOR NORTHWEST UTAH...INCLUDING THE I-80 AND HIGHWAY 30 CORRIDORS. A STRONG COLD FRONT MOVING THROUGH NORTHWEST UTAH WILL RESULT IN NORTHWEST WINDS OF 30 TO 40 WITH GUSTS IN EXCESS OF 60 MPH THIS MORNING. NORTHWEST WINDS WILL REMAIN STRONG ACROSS THE GREAT SALT LAKE DESERT INTO THE EARLY AFTERNOON BEFORE GRADUALLY DIMINISHING. STRONG CROSSWINDS WILL IMPACT TRAVEL ALONG I-80 AND HIGHWAY 30 ACROSS NORTHWEST UTAH. MOTORISTS TRAVELING ACROSS NORTHWEST UTAH...PARTICULARLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION...AND BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ UTZ013-016-019>021-292245- /O.CON.KSLC.WI.Y.0007.090329T1600Z-090330T0400Z/ SAN RAFAEL SWELL-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 833 AM MDT SUN MAR 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. THIS ADVISORY IS FOR SOUTH CENTRAL UTAH...THE SAN RAFAEL SWELL AND LAKE POWELL AREAS. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL DEVELOP BY LATE THIS MORNING. STRONGER WEST TO NORTHWEST WINDS WILL ACCOMPANY A COLD FRONT AS IT SWEEPS THROUGH THE AREA DURING THE LATE AFTERNOON TO EARLY EVENING HOURS...WITH LOCAL GUSTS IN EXCESS OF 55 MPH POSSIBLE. WINDS WILL THEN GRADUALLY DECREASE BEHIND THE FRONT. STRONG CROSSWINDS CAN BE EXPECTED ALONG HIGHWAYS 89 AND 95...AS WELL AS OTHER NORTH-SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 291606 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1006 AM MDT SUN MAR 29 2009 ...STRONG WINDS FOR MUCH OF UTAH TODAY... .STRONG A COLD FRONT WILL MOVE ACROSS NORTHERN UTAH THIS MORNING AND INTO SOUTHERN UTAH THIS AFTERNOON. STRONG SOUTHWEST WINDS ARE EXPECTED TO DEVELOP AHEAD OF THE COLD FRONT. WINDS WILL THEN SHIFT TO THE NORTHWEST AND REMAIN STRONG FOR A FEW HOURS BEHIND THE FRONT BEFORE DECREASING. UTZ013-016-019>021-300000- /O.UPG.KSLC.WI.Y.0007.000000T0000Z-090330T0400Z/ /O.EXB.KSLC.HW.W.0001.090329T1606Z-090330T0400Z/ SAN RAFAEL SWELL-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 1006 AM MDT SUN MAR 29 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. THIS WARNING IS FOR SOUTHWEST AND SOUTH CENTRAL UTAH...UTAHS DIXIE AND ZION NATIONAL PARK...THE SAN RAFAEL SWELL AND LAKE POWELL AREAS. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH WILL CONTINUE THROUGH EARLY AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THIS COLD FRONT IS EXPECTED TO PASS THROUGH SOUTHWEST UTAH AND THE SAN RAFAEL SWELL LATE THIS AFTERNOON...THEN THROUGH THE REMAINDER OF THE AREA EARLY THIS EVENING. WIND GUSTS TO 70 MPH WILL BE POSSIBLE ALONG THIS FRONT. STRONG NORTHWEST WINDS WILL LIKELY PERSIST FOR 2-3 HOURS BEHIND THE FRONT BEFORE DIMINISHING LATE THIS EVENING. STRONG CROSSWINDS CAN BE EXPECTED ALONG HIGHWAYS 89 AND 95...AS WELL AS OTHER NORTH-SOUTH ORIENTED ROADWAYS THIS AFTERNOON. MOTORISTS TRAVELING ACROSS THESE AREAS...PARTICULARLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION...AND BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ UTZ011-012-300000- /O.EXB.KSLC.HW.W.0001.000000T0000Z-090330T0000Z/ WESTERN UINTA BASIN-CASTLE COUNTRY- 1006 AM MDT SUN MAR 29 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THIS WARNING IS FOR THE WESTERN UINTA BASIN AND CASTLE COUNTRY. A STRONG COLD FRONT MOVING THROUGH THE STATE WILL CROSS THE WESTERN UINTA BASIN AND CASTLE COUNTRY BETWEEN 11 AM AND 1 PM. STRONG NORTHWEST WINDS OF 30 TO 40 WITH GUSTS IN EXCESS OF 60 MPH WILL DEVELOP ALONG AND BEHIND THIS FRONT THROUGH THE AFTERNOON HOURS...BEFORE DIMINISHING BY EARLY EVENING. STRONG CROSSWINDS WILL IMPACT TRAVEL ALONG NORTH-SOUTH ORIENTED ROADWAYS SUCH AS HIGHWAY 10 SOUTH OF PRICE. MOTORISTS TRAVELING ACROSS THESE AREAS...PARTICULARLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION...AND BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ UTZ005-015-292100- /O.CON.KSLC.HW.W.0001.000000T0000Z-090329T2100Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH- 1006 AM MDT SUN MAR 29 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. THIS WARNING IS FOR NORTHWEST AND WEST-CENTRAL UTAH...INCLUDING I-80 AND HIGHWAY 30...AS WELL AS HIGHWAY 6 WEST OF DELTA. A STRONG COLD FRONT WILL CONTINUE TO SURGE THROUGH WEST CENTRAL UTAH THROUGH NOON. NORTHWEST WINDS OF 30 TO 40 WITH GUSTS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS FRONT AS IT PASSES THROUGH THE AREA. NORTHWEST WINDS WILL REMAIN STRONG BEHIND THE FRONT INTO THE EARLY AFTERNOON BEFORE GRADUALLY DIMINISHING. STRONG CROSSWINDS WILL IMPACT TRAVEL ALONG INTERSTATE 80 WEST OF TOOELE...HIGHWAY 30 ACROSS NORTHWEST UTAH...HIGHWAY 6 WEST OF DELTA...AS WELL AS OTHER EAST-WEST ORIENTED HIGHWAYS. MOTORISTS TRAVELING ACROSS THE AREA... PARTICULARLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION...AND BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 292059 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 259 PM MDT SUN MAR 29 2009 ...STRONG WINDS FOR MUCH OF UTAH TODAY... .STRONG A COLD FRONT WILL MOVE ACROSS NORTHERN UTAH THIS MORNING AND INTO SOUTHERN UTAH THIS AFTERNOON. STRONG SOUTHWEST WINDS ARE EXPECTED TO DEVELOP AHEAD OF THE COLD FRONT. WINDS WILL THEN SHIFT TO THE NORTHWEST AND REMAIN STRONG FOR A FEW HOURS BEHIND THE FRONT BEFORE DECREASING. UTZ005-015-292200- /O.CAN.KSLC.HW.W.0001.000000T0000Z-090329T2100Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH- 259 PM MDT SUN MAR 29 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE HIGH WIND WARNING...WHICH HAD BEEN IN EFFECT FOR NORTHWEST AND WEST CENTRAL UTAH. WINDS WILL CONTINUE TO GRADUALLY DIMINISH THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING ACROSS NORTHWEST AND WEST CENTRAL UTAH. HOWEVER... WEST NORTHWEST WINDS OF 20 TO 30 MPH...WITH OCCASIONAL GUSTS NEAR 45 MPH...WILL REMAIN POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON HOURS ACROSS NORTHWEST AND WEST CENTRAL UTAH. $$ UTZ013-016-019>021-300400- /O.CON.KSLC.HW.W.0001.000000T0000Z-090330T0400Z/ SAN RAFAEL SWELL-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 259 PM MDT SUN MAR 29 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. THIS WARNING IS FOR SOUTHWEST AND SOUTH CENTRAL UTAH...UTAHS DIXIE AND ZION NATIONAL PARK...THE SAN RAFAEL SWELL AND LAKE POWELL AREAS. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH WILL CONTINUE THROUGH EARLY AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THIS COLD FRONT IS EXPECTED TO PASS THROUGH SOUTHWEST UTAH AND THE SAN RAFAEL SWELL BETWEEN 4 AND 6 PM...THEN THROUGH THE REMAINDER OF THE AREA EARLY THIS EVENING. WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE ALONG THIS FRONT. STRONG NORTHWEST WINDS WILL LIKELY PERSIST FOR 2-3 HOURS BEHIND THE FRONT BEFORE DIMINISHING LATE THIS EVENING. STRONG CROSSWINDS CAN BE EXPECTED ALONG HIGHWAYS 89 AND 95...AS WELL AS OTHER NORTH-SOUTH ORIENTED ROADWAYS THROUGH THIS EVENING. MOTORISTS TRAVELING ACROSS THESE AREAS...PARTICULARLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION...AND BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ UTZ011-012-300000- /O.CON.KSLC.HW.W.0001.000000T0000Z-090330T0000Z/ WESTERN UINTA BASIN-CASTLE COUNTRY- 259 PM MDT SUN MAR 29 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THIS WARNING IS FOR THE WESTERN UINTA BASIN AND CASTLE COUNTRY. STRONG NORTHWEST WINDS OF 30 TO 40 WITH GUSTS UP TO 60 MPH...WILL REMAIN POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON HOURS...BEFORE DIMINISHING BY EARLY EVENING. STRONG CROSSWINDS WILL IMPACT TRAVEL ALONG NORTH-SOUTH ORIENTED ROADWAYS SUCH AS HIGHWAY 10 SOUTH OF PRICE. MOTORISTS TRAVELING ACROSS THESE AREAS...PARTICULARLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION...AND BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 300253 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 853 PM MDT SUN MAR 29 2009 UTZ016-300400- /O.CAN.KSLC.HW.W.0001.000000T0000Z-090330T0400Z/ SOUTHWEST UTAH- 853 PM MDT SUN MAR 29 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE HIGH WIND WARNING. THE HIGH WIND WARNING FOR THE SOUTHWEST VALLEYS OF UTAH HAS BEEN CANCELLED. STRONG WINDS GENERATED BY THE LATE AFTERNOON COLD FRONT HAVE BEEN STEADILY SUBSIDING THIS EVENING. NORTH WINDS IN THE 15 TO 25 MPH RANGE WILL CONTINUE THROUGH THE BALANCE OF THE EVENING. $$ UTZ013-019>021-300400- /O.CON.KSLC.HW.W.0001.000000T0000Z-090330T0400Z/ SAN RAFAEL SWELL-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 853 PM MDT SUN MAR 29 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. THIS WARNING IS FOR SOUTH CENTRAL UTAH...UTAHS DIXIE AND ZION NATIONAL PARK...THE SAN RAFAEL SWELL AND LAKE POWELL AREAS. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 60 MPH WILL CONTINUE THROUGH ALONG AND IMMEDIATELY BEHIND THE COLD FRONT MOVING THROUGH THE AREA THIS EVENING. THIS COLD FRONT WILL EXIT THE AREA LATE THIS EVENING...WITH WINDS GRADUALLY SUBSIDING OVERNIGHT. STRONG CROSSWINDS CAN BE EXPECTED ALONG AREA ROADWAYS...AS WELL AS THE NORTH TO SOUTH CANYONS IN THE WARNING AREA. MOTORISTS TRAVELING ACROSS THESE AREAS...PARTICULARLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION...AND BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 300359 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 959 PM MDT SUN MAR 29 2009 UTZ013-020-021-300500- /O.CAN.KSLC.HW.W.0001.000000T0000Z-090330T0400Z/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 959 PM MDT SUN MAR 29 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE HIGH WIND WARNING. THE HIGH WIND WARNING FOR THE SAN RAFAEL SWELL...SOUTH CENTRAL UTAH AND THE GLEN CANYON LAKE POWELL RECREATION AREA HAS BEEN CANCELLED. THE STRONG WEST NORTHWEST WINDS BEHIND THIS EVENING COLD FRONT WILL CONTINUE TO GRADUALLY DIMINISH OVERNIGHT. WINDY CONDITIONS WILL EXIST ACROSS THE AREA AFTER MIDNIGHT...BUT THE STRONG WINDS FROM EARLIER THIS AFTERNOON AND EVENING ARE NO LONGER EXPECTED. $$ UTZ019-301100- /O.EXT.KSLC.HW.W.0001.000000T0000Z-090330T1500Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 959 PM MDT SUN MAR 29 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM MDT MONDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 AM MDT MONDAY. THIS WARNING IS FOR THE NORTH TO SOUTH CANYONS OF WASHINGTON COUNTY IN EXTREME SOUTHWEST UTAH. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 70 MPH ARE EXPECTED IN THE FAVORED NORTH TO SOUTH CANYONS OF WASHINGTON COUNTY. THESE WINDS WILL SLOWLY DIMINISH LATE TONIGHT...THEN DECREASE MORE RAPIDLY MONDAY MORNING. TRAVEL IN AREAS EXPERIENCING THESE STRONG WINDS WILL BE QUITE HAZARDOUS OVERNIGHT DUE TO THE STRENGTH OF THE WINDS AND THEIR GUSTY NATURE. MOTORISTS TRAVELING ACROSS THESE AREAS...PARTICULARLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION...AND BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 300950 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 350 AM MDT MON MAR 30 2009 UTZ019-301100- /O.CAN.KSLC.HW.W.0001.000000T0000Z-090330T1500Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 350 AM MDT MON MAR 30 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED AS THE COLD FRONT HAS PUSHED WELL INTO ARIZONA. WIND GUSTS UP TO 35 MPH WILL REMAIN POSSIBLE IN NORTH TO SOUTH CANYONS DURING THE EARLY MORNING HOURS. $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Mar 29, 6:00 AM MDT, 1 hour 29 minutes earlier.
Area forecast discussion, Mar 29, 6:00 AM MDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
600 AM MDT SUN MAR 29 2009
.SYNOPSIS...A COLD PACIFIC STORM SYSTEM WILL IMPACT THE REGION
THROUGH EARLY MONDAY. AN ACTIVE PATTERN WILL CONTINUE THROUGH THE
UPCOMING WEEK...WITH THE NEXT STORM SYSTEM EXPECTED AROUND MIDWEEK.
&&
.DISCUSSION...STORM CENTERED NEAR THE WA/OR/ID TRIPLE POINT THIS
MORNING CONTINUES TO DIVE SOUTHEAST TOWARDS UTAH. ASSOCIATED COLD
FRONT ALREADY NEAR THE NORTHWEST CORNER OF UTAH EARLY THIS
MORNING...AND WILL ARRIVE IN THE SALT LAKE VALLEY AROUND 15-16Z. THE
FRONT WILL THEN CONTINUE SURGING SOUTH INTO SOUTHERN UTAH THIS
AFTERNOON.
GUSTY SOUTH WINDS HAVE ALREADY DEVELOPED ACROSS NORTHERN UTAH AHEAD
OF THE FRONT...AND SHOULD INCREASE ACROSS THE SOUTH THIS AFTERNOON.
STRONG PRESSURE RISES BEHIND THE FRONT LOOK TO KEEP POSTFRONTAL
NORTHWEST WINDS FAIRLY STRONG FOR A FEW HOURS AS WELL. HAVE ISSUED
WIND ADVISORIES FOR MUCH OF THE WESTERN AND SOUTHERN VALLEYS OF
UTAH. WINDS SHOULD GRADUALLY DECREASE FROM NORTH TO SOUTH THIS
AFTERNOON AND THIS EVENING.
STRONG ASCENT NEAR THE FRONT STILL EXPECTED TO RESULT IN A PERIOD OF
INTENSE PRECIPITATION. IN THE VALLEYS...HIGH SNOWFALL RATES SHOULD
RESULT IN ACCUMULATIONS ON AREA ROADWAYS DESPITE RELATIVELY WARM
ROAD SURFACE TEMPERATURES. MEANWHILE...THE MOUNTAINS SHOULD SEE
SIGNIFICANT ACCUMULATIONS RATHER QUICKLY NEAR AND BEHIND THE FRONT.
PRECIPITATION SHOULD TAPER OFF ACROSS MANY VALLEY AREAS BY THIS
EVENING...BUT A MOIST AND SOMEWHAT UNSTABLE NORTHWEST FLOW SHOULD
KEEP OROGRAPHIC PRECIPITATION GOING ACROSS THE NORTHERN AND CENTRAL
UTAH MOUNTAINS OVERNIGHT. THERMAL PROFILE STILL LOOKS GOOD FOR
LAKE-EFFECT IMPACTING THE SALT LAKE VALLEY...BUT INCREASING
DIRECTIONAL SHEAR IN BUFR SOUNDINGS TONIGHT COULD HAMPER ITS
DEVELOPMENT.
HAVE UPGRADED THE WESTERN UINTA MOUNTAINS TO A WINTER STORM
WARNING...OTHERWISE THE SUITE OF WINTER WEATHER HEADLINES WERE LEFT
UNCHANGED. HOWEVER...THE BOTH GFS AND NAM SUGGEST THAT NORTHEAST
UTAH MAY BE IMPACTED BY WRAPAROUND MOISTURE THROUGH THE DAY
MONDAY...SO WARNINGS MAY EVENTUALLY NEED TO BE EXTENDED FOR THE
NORTHERN MOUNTAINS.
MODELS HAVE COME INTO INCREASINGLY BETTER AGREEMENT THROUGH LATE
WEEK. THE NEXT SYSTEM IS EXPECTED TO SLIDE ACROSS NORTHEAST UTAH
TUESDAY NIGHT AND SPREAD PRECIPITATION INTO AT LEAST THE CENTRAL
MOUNTAINS. THIS SYSTEM SHOULD MOVE BY FAIRLY QUICKLY WITH HIGH
PRESSURE BUILDING IN BY WEDNESDAY AFTERNOON. PROGRESSIVE PATTERN
CONTINUES WITH ANOTHER STORM TO IMPACT THE AREA THURSDAY NIGHT
THROUGH FRIDAY.
&&
.AVIATION...VFR CONDITIONS WITH LOWERING CEILINGS AND GUSTY SOUTH
WINDS WILL PREVAIL DURING THE EARLY MORNING AHEAD OF AN APPROACHING
COLD FRONT. THE FRONT IS EXPECTED TO PASS THROUGH THE TERMINAL
BETWEEN 15Z AND 17Z...THOUGH THERE IS A 20 PERCENT CHANCE IT WILL
ARRIVE EARLIER. THIS WILL RESULT IN THE STRONG WINDS SHIFTING TO THE
NORTHWEST ALONG WITH LIFR CONDITIONS IN HEAVY SNOW WITH SNOW
ACCUMULATING ON THE RUNWAYS. IFR CONDITIONS IN SNOW ARE THEN
EXPECTED TO CONTINUE INTO THE LATE AFTERNOON AND EARLY EVENING HOURS.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING UNTIL 4 AM MONDAY FOR UTZ007>009.
WINTER WEATHER ADVISORY UNTIL 6 PM TODAY FOR UTZ001>004-006.
WINTER WEATHER ADVISORY UNTIL 4 AM MONDAY FOR UTZ010-517.
WIND ADVISORY UNTIL 3 PM TODAY FOR UTZ005-015.
WIND ADVISORY FROM 10 AM TO 10 PM TODAY FOR
UTZ013-016-019>021.
WY...WINTER WEATHER ADVISORY UNTIL 6 PM TODAY FOR WYZ021.
&&
CHENG/TRAPHAGAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Mar 29, 6:13 AM MDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 613 AM MDT SUN MAR 29 2009 UTZ001>016-019>021-517-518-WYZ021-301200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 613 AM MDT SUN MAR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT AN APPROACHING STORM SYSTEM WILL PUSH A COLD FRONT ACROSS NORTHERN UTAH THIS MORNING AND INTO SOUTHERN UTAH THIS AFTERNOON. STRONG SOUTHWEST WINDS CAN BE EXPECTED AHEAD OF THE COLD FRONT. WINDS WILL SWITCH TO THE NORTHWEST AND REMAIN STRONG FOR A FEW HOURS BEHIND THE FRONT. SNOW...HEAVY AT TIMES...IS EXPECTED TO DEVELOP ALONG THE COLD FRONT...LASTING SEVERAL HOURS AFTER THE FRONT PASSES. SIGNIFICANT SNOW ACCUMULATIONS CAN BE EXPECTED IN THE MOUNTAINS THROUGH TONIGHT. ACCUMULATIONS ARE ALSO EXPECTED IN THE VALLEY FLOORS...ESPECIALLY ACROSS NORTHERN AND CENTRAL UTAH...WHICH MAY IMPACT TRAVEL ALONG AREA ROADWAYS. IN ADDITION...A BAND OF SNOW COULD DEVELOP OVER THE GREAT SALT LAKE THIS EVENING...AFFECTING SOME COMMUNITIES SOUTHEAST OF THE LAKE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW SHOWERS WILL LINGER IN THE MOUNTAINS THROUGH AT LEAST MONDAY MORNING. A FAST-MOVING STORM SYSTEM WILL SLIDE ACROSS THE AREA LATE TUESDAY THROUGH WEDNESDAY AND RESULT IN ADDITIONAL SNOW ACCUMULATIONS...ESPECIALLY ACROSS THE NORTHERN AND CENTRAL UTAH MOUNTAINS. YET ANOTHER STORM SYSTEM WILL IMPACT THE AREA LATE THURSDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 5:27 AM MDT | Wind Advisory | SLC | 5 hr |
Nearby
High Wind Warnings in Utah, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.